Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 276, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 31, 2018, 5:59 PM MDT for Deuel County, Garden County, Keith County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2018, 5:59 PM MDT (23:59 UTC)
- Expired
- Aug 31, 2018, 6:45 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 6:01 PM MDT | HAIL 1 | 5 Sw Lewellen, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
686
WUUS53 KLBF 312359
SVRLBF
NEC049-069-101-010045-
/O.NEW.KLBF.SV.W.0276.180831T2359Z-180901T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
559 PM MDT FRI AUG 31 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Keith County in southwestern Nebraska...
Southeastern Garden County in the Panhandle of Nebraska...
Northeastern Deuel County in the Panhandle of Nebraska...
* Until 645 PM MDT.
* At 559 PM MDT, a severe thunderstorm was located near Lewellen, or
10 miles southeast of Oshkosh, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lewellen, Ash Hollow State Historical Park, Eagle Gulch Campground,
Ruthon, Belmar, Clear Creek State Wildlife Management Area,
Bluewater Battlefield State Historical Park, Otter Creek
Campground, Windlass Hill and Lake View Campground.
This includes Highway 92 between mile markers 115 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4146 10199 4140 10198 4140 10190 4123 10183
4119 10224 4134 10235
TIME...MOT...LOC 2359Z 253DEG 15KT 4128 10224
HAIL...1.00IN
WIND...60MPH
$$
CDC/BJT1 follow-up statement
829
WWUS53 KLBF 010024
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
624 PM MDT FRI AUG 31 2018
NEC049-010033-
/O.CAN.KLBF.SV.W.0276.000000T0000Z-180901T0045Z/
Deuel NE-
624 PM MDT FRI AUG 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEUEL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 4146 10199 4140 10198 4140 10190 4123 10183
4121 10205 4122 10206 4122 10215 4139 10220
TIME...MOT...LOC 0023Z 253DEG 15KT 4131 10211
$$
NEC069-101-010045-
/O.CON.KLBF.SV.W.0276.000000T0000Z-180901T0045Z/
Keith NE-Garden NE-
624 PM MDT FRI AUG 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES...
At 623 PM MDT, a severe thunderstorm was located over Lewellen, or 13
miles southeast of Oshkosh, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lewellen, Ash Hollow State Historical Park, Eagle Gulch Campground,
Ruthon, Belmar, Clear Creek State Wildlife Management Area, Bluewater
Battlefield State Historical Park, Otter Creek Campground, Windlass
Hill and Lake View Campground.
This includes Highway 92 between mile markers 115 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4146 10199 4140 10198 4140 10190 4123 10183
4121 10205 4122 10206 4122 10215 4139 10220
TIME...MOT...LOC 0023Z 253DEG 15KT 4131 10211
HAIL...1.00IN
WIND...60MPH
$$
CDC/BJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 5:28 PM MDT, 31 minutes earlier.
Area forecast discussion, Aug 31, 5:28 PM MDT, 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 PM CDT Fri Aug 31 2018 .SYNOPSIS... Issued at 316 PM CDT Fri Aug 31 2018 The H5 pattern across the CONUS this morning had an elongated area of high pressure which extended from North Carolina, west into the Texas Panhandle and off the coast of Baja California. North of this feature, broad west southwesterly flow extended from northern California, east northeast to New England. A couple of decent shortwave troughs were noted within this flow. The first across the Pacific NW and a second over southern Saskatchewan. Within the broad west southwesterly flow aloft, shortwaves were noted over eastern Nebraska, southern Utah and central California. At the surface, low pressure was located over central South Dakota. A cold front had pushed into northwestern Nebraska and the west central Panhandle of Nebraska this afternoon. south of the front, temperatures had surged into the 90s while readings were in the middle 70s in the northeastern Nebraska Panhandle. && .SHORT TERM...(This evening through Saturday) Issued at 316 PM CDT Fri Aug 31 2018 Tonight and Saturday...Precipitation chances will be the main forecast concern over the next 24 hours. The northern stream shortwave trough over southern Saskatchewan, will migrate east into Manitoba this evening forcing the cold front through the remainder of western and southwestern Nebraska by mid evening. At the same time, the southern Utah shortwave (mentioned above) will emerge onto the eastern plains of Colorado and swrn Nebraska by mid evening. Thunderstorms should initiate INVOF the front in swrn Nebraska early this evening, then migrate east northeast into central and northeastern Nebraska overnight. Decent model agreement was noted between the GFS and NAM12 solutions with their 12z forecast runs as to the timing and position of storms tonight. The HREF ensembles develop convection in swrn Nebraska early on with a secondary batch across portions of central Nebraska by late evening. That being said, will focus the highest pops tonight from southwestern into eastern portions of the forecast area. For Saturday, western and north central Nebraska will lie in a post frontal environment with easterly, then southeasterly winds developing by afternoon. Mainly dry conditions are expected, however, skies will be partly to mostly cloudy, especially in southwestern Nebraska. Highs will range from around 80 in the southwest to the lower 80s elsewhere. .LONG TERM...(Saturday night through Friday) Issued at 316 PM CDT Fri Aug 31 2018 The shortwave trough, currently over the Pacific NW, will drop south into the SWRN CONUS Saturday night into Sunday. A lead disturbance will ride northeast into the central plains Saturday night into Sunday. Showers and thunderstorms will develop INVOF the front in northeastern Colorado and Swrn Nebraska late Saturday night, riding northeast into central and northeastern Nebraska. Though the severe threat will be minimal, some heavy rain will be possible given forecast PWATS of better than 1.5 inches. Beyond Sunday, high pressure will build into the east central and sern CONUS. This will allow the swrn CONUS trough to remain in place well into next week. The resultant weather pattern will be highlighted by wetter and warmer than normal conditions across the forecast area through next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 627 PM CDT Fri Aug 31 2018 VFR conditions are expected throughout the forecast period, however, brief MVFR or IFR conditions will be possible with scattered showers and thunderstorms around the area during the evening and early overnight hours. Mid to high level cloud cover is expected to continue through 14z Saturday with improving conditions in northern Nebraska after 15z. Central Nebraska will remain under cloud cover through 00z on Saturday with increasing chances of showers and thunderstorms after 21z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC/Thorne
Hazardous weather outlook, Aug 31, 2:20 PM MDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Fri Aug 31 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-012030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Fri Aug 31 2018 /220 PM MDT Fri Aug 31 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A marginal risk of severe weather is possible east of a line from Imperial to Springview this evening. Large hail and damaging winds will be the primary threats. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A marginal risk for severe thunderstorms is possible south of a line from Imperial to Brady on Saturday evening. Large hail, damaging winds, and heavy rain will be possible. The threat for thunderstorms will continue Sunday through Tuesday night across north central Nebraska. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Local storm report, Aug 31, 4:10 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
510 PM CDT FRI AUG 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 13 ENE TRYON 41.63N 100.71W
08/31/2018 E1.00 INCH LOGAN NE PUBLIC
REPORT VIA SOCIAL MEDIA
&&
THORNESpecial weather statement, Aug 31, 4:32 PM MDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service North Platte NE 532 PM CDT FRI AUG 31 2018 NEZ025-026-037-038-312315- Custer NE-Thomas NE-Blaine NE-Logan NE- 532 PM CDT FRI AUG 31 2018 ...SPECIAL WEATHER STATEMENT... At 532 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles southwest of Halsey to 14 miles southwest of Dunning to 11 miles northeast of Gandy. Movement was east at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Linscott, Brown Lake and Shanklin Bluff. This includes the following highways... Highway 2 between mile markers 241 and 250. Highway 92 near mile marker 264. Highway 83 between mile markers 119 and 127. LAT...LON 4178 9997 4148 9994 4158 10057 4179 10047 TIME...MOT...LOC 2232Z 278DEG 25KT 4176 10040 4169 10032 4159 10031 Kulik
Special weather statement, Aug 31, 5:19 PM MDT, 40 minutes before
Special Weather Statement National Weather Service North Platte NE 619 PM CDT FRI AUG 31 2018 NEZ037-038-312345- Custer NE-Logan NE- 619 PM CDT FRI AUG 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN AND NORTHWESTERN CUSTER COUNTIES UNTIL 645 PM CDT... At 619 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles north of Stapleton to 10 miles west of Anselmo. Movement was east at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Merna, Anselmo, Logan, Tarboz Lake, Shanklin Bluff, Pleasant Hill and Hoagland. This includes the following highways... Highway 2 between mile markers 257 and 270. Highway 92 between mile markers 256 and 273. Highway 83 between mile markers 115 and 123. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4148 10048 4147 9966 4163 9988 4164 10059 TIME...MOT...LOC 2319Z 284DEG 19KT 4160 10051 4156 10005 CDC
Special weather statement, Aug 31, 5:40 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
540 PM MDT FRI AUG 31 2018
NEZ022-035-056-057-010030-
Deuel NE-Arthur NE-Garden NE-Keith NE-
540 PM MDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH...SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 630 PM
MDT...
At 539 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Lewellen to 10 miles south of
Oshkosh. Movement was east at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chappell, Oshkosh, Lewellen, Lemoyne, Eagle Gulch Campground, Ruthon,
Haythorn Lake, Clear Creek State Wildlife Management Area,
Intersection of Highway 27 and 9 Mile Road, McKeag, Otter Creek
Campground, Lake View Campground, Ash Hollow State Historical Park,
Belmar, Bluewater Battlefield State Historical Park and Windlass
Hill.
This includes the following highways...
Highway 61 between mile markers 100 and 122.
Highway 92 between mile markers 115 and 138.
Interstate 80 in Nebraska between mile markers 86 and 91.
LAT...LON 4156 10170 4123 10169 4103 10244 4121 10256
4145 10252
TIME...MOT...LOC 2339Z 258DEG 10KT 4135 10200 4125 10238
ThorneLocal storm report, Aug 31, 5:48 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT FRI AUG 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 5 NW DUNNING 41.88N 100.17W
08/31/2018 E1.00 INCH BLAINE NE PUBLIC
&&
THORNESpecial weather statement, Aug 31, 5:48 PM MDT, 11 minutes before
Special Weather Statement National Weather Service North Platte NE 648 PM CDT FRI AUG 31 2018 NEZ038-010015- Custer NE- 648 PM CDT FRI AUG 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL 715 PM CDT... At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near Victoria Springs State Recreation Area, or 13 miles northwest of Broken Bow, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Merna, Victoria Springs State Recreation Area, Weissert, Lillian, Round Valley and Walworth. This includes the following highways... Highway 2 between mile markers 260 and 270. Highway 92 between mile markers 268 and 273. LAT...LON 4148 9987 4160 9987 4169 9944 4142 9943 TIME...MOT...LOC 2348Z 268DEG 21KT 4156 9980 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:53 PM MDT | Special Weather Statement | LBF | Deuel | 52 min |
| Aug 30, 10:29 PM MDT | Special Weather Statement | LBF | Keith | 46 min |
| Aug 31, 4:05 AM MDT | Dense Fog Advisory | LBF | Blaine, Chase, Custer, Deuel, Frontier, Hayes and 4 more | 5 hr |
| Aug 31, 6:13 AM MDT | Special Weather Statement | LBF | Frontier, Hayes | 47 min |
| Aug 31, 2:57 PM MDT | Special Weather Statement | LBF | Blaine | 48 min |
| Aug 31, 2:59 PM MDT | Tornado Warning | LBF | Blaine | 46 min |
| Aug 31, 3:43 PM MDT | Special Weather Statement | LBF | Loup | 47 min |
| Aug 31, 3:51 PM MDT | Special Weather Statement | LBF | Logan | 39 min |
| Aug 31, 3:54 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 33 min |
| Aug 31, 4:32 PM MDT | Special Weather Statement | LBF | Logan | 43 min |
| Aug 31, 4:47 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 28 min |
| Aug 31, 5:19 PM MDT | Special Weather Statement | LBF | Logan | 26 min |
| Aug 31, 5:40 PM MDT | Special Weather Statement | LBF | Deuel | 50 min |
| Aug 31, 5:41 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 34 min |
| Aug 31, 5:48 PM MDT | Special Weather Statement | LBF | Custer | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.